Alert archive / Georgia / Dense Fog Advisories in 2021
Dense Fog Advisory 20, NWS Atlanta, GA
NWS Atlanta, GA issued this dense fog advisory at Dec 17, 2021, 10:06 AM EST for 76 counties in Georgia. It was in force for 114 min.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 10:06 AM EST (15:06 UTC)
- Expired
- Dec 17, 2021, 12:00 PM EST
- In force
- 114 min
- Issued by
- NWS Atlanta, GA
All 76 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 58 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS72 KFFC 171506 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1006 AM EST Fri Dec 17 2021 GAZ023>025-027-031>039-041>062-066>076-078>086-089>098-102>113- 171700- /O.EXP.KFFC.FG.Y.0019.000000T0000Z-211217T1500Z/ /O.NEW.KFFC.FG.Y.0020.211217T1506Z-211217T1700Z/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1006 AM EST Fri Dec 17 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... * WHAT...Visibility of one to one quarter mile or less in dense fog. * WHERE...Portions of North and Central Georgia. * WHEN...Until noon EST today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
342 WWUS72 KFFC 171715 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1215 PM EST Fri Dec 17 2021 GAZ023>025-027-031>039-041>062-066>076-078>086-089>098-102>113- 171815- /O.EXP.KFFC.FG.Y.0020.000000T0000Z-211217T1700Z/ Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1215 PM EST Fri Dec 17 2021 ...DENSE FOG ADVISORY HAS EXPIRED... Visibilities continue to improve across the area as fog continues to lift or burn off. The Dense Fog Advisory has been allowed to expire as a result. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Dec 17, 6:25 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Dec 17, 6:25 AM EST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 625 AM EST Fri Dec 17 2021 ...12Z Aviation Forecast Discussion... .SHORT TERM /Today through Saturday/... Upper ridge builds back north a little today as the center of the ridge shifts east off the mid/southern Atlantic coast. This keeps the old frontal boundary at bay to the north of the forecast area through Friday night. Still plenty of moisture working its way into the region and with the upper flow turning increasingly more southwesterly in nature we should see precipitation chances increasing by tonight. Surface low developing across the mid-south Saturday and moving into the Ohio Valley re-organizes the old frontal boundary and pushes it back south into the region. Lapse rates remain weak through tonight and only slightly steeper Saturday, however enough instability by Saturday for at least isolated thunderstorms. Temperatures remain well above seasonal normals through Saturday. 20 .LONG TERM /Saturday Night through Thursday/... The previous long term forecast assessments remain on track this morning. At the start of the long term (Saturday night) precip will be falling across much of the CWA as a well forecasted stalled front moves southward through the area in response to an upper level trough moving across the Mid-West. Precip will come to an end early Monday morning as the front pushes south of the Peach State and weak riding builds over the FA. On Tuesday an upper trough will eject eastward from East Texas and slide through the region. As this occurs precip will return. Precip coverage and timing will be largely dependent on the trajectory and strength of the aforementioned trough but, area wide showers continue to look likely. Dry northwesterly flow develops in the wake of the upper trough followed by a dry zonal flow through the remainder of next week. In terms of temperatures...Sunday a temperature gradient will be present across the CWA as the front moves southward. Highs north of I85 will be in the 50s while south of I85 highs will be allowed to reach the 60s and even the 70s ahead of FROPA. Monday through the week temperatures moderate and settle in the upper 50s to low 60s each day. 28 && .AVIATION... 12Z Update... Metro Atlanta TAF sites remain on the northern edge of the LIFR or lower ceilings and visibilities. Other TAf sites solidly in the middle of the LIFR or lower conditions. Slow improvement to ceilings and visibilities expected through the morning. Most sites should see predominately MVFR conditions by 18-20Z before lowering again to IFR by 06Z. Some isolated to scattered showers likely through the period, but mostly north of the TAF sites through 00Z. Will see showers increasing tomorrow evening. Light east to southeast winds become south to southwest 3-6kt by 15-17Z, then diminish and push back to the southeast for a period after 00Z before settling back to light southwest after 12-14Z Saturday. //ATL Confidence...12Z Update... Medium with respect to the timing of IFR/LIFR ceiling and visibility transitions. High other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 56 70 52 / 10 40 70 70 Atlanta 70 58 70 47 / 10 50 80 70 Blairsville 69 51 65 41 / 20 60 80 70 Cartersville 71 56 69 42 / 10 60 80 70 Columbus 75 59 73 52 / 20 30 70 70 Gainesville 68 57 68 49 / 10 60 80 70 Macon 75 58 75 55 / 20 20 50 70 Rome 73 57 70 44 / 20 70 80 70 Peachtree City 71 56 71 46 / 20 40 70 70 Vidalia 76 61 77 62 / 10 10 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas... Emanuel...Fayette...Glascock...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Madison...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...20 LONG TERM....28 AVIATION...20
Hazardous weather outlook, Dec 17, 5:14 AM EST, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 514 AM EST Fri Dec 17 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 514 AM EST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of dense fog will reduce visibility to a quarter mile or less this morning. A Dense Fog Advisory is in effect for all of central Georgia and portions of north Georgia until 10 AM Friday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible Saturday ahead of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:33 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more | 12 hr |
Nearby
Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.